MAUDE Adverse Event Report: MICROVENTION INC AZUR CX DETACHABLE; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

MICROVENTION INC AZUR CX DETACHABLE; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number 45-752039
Medical Device Problem Code Premature Separation (4045)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/28/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A search for non-conformance's associated with the reported part/lot number combination did not reveal any production-related issues relevant to the complaint that occurred during manufacturing of the device.The instructions for use (ifu) identifies premature coil detachment as a potential complication associated with the use of the device.The device was returned to the manufacturer for evaluation.The investigation is ongoing.Upon completion of the investigation, a supplemental mdr will be submitted.
 
Event or Problem Description
It was reported: when advancing the coil into the base catheter the coil was not coming out of the distal end of the base catheter.The pusher wire was almost hubbed and the dense coil was not showing on the screen.The physician was manipulating the coil in order to try and get it placed in a certain spot.The coil did come out of the catheter but not completely before it prematurely deployed.The device seems to have unraveled as small wire seemed to be coming out of the distal end of the catheter.The coil was removed because it was in a high flow vessel and physician didn't feel comfortable of the placement of coil that was hanging out.The coil was removed with back suction on the catheter with a syringe and they pulled the whole system out.As they had already placed an amplatzer plug and one coil which seemed to slow it down, the procedure was done at that point.There was no patient impact or injury.
 
Additional Manufacturer Narrative
Investigation conclusion the investigation of the returned coil system found the implant separated from the pusher; however, no indications of activation using a detachment controller was found on the pusher heater coil.The implant was not returned for evaluation.The investigation found the pusher's monofilament with a tensile break shape at the tip, which is consistent with the device experiencing force that exceeded the strength of the monofilament causing the implant to separate from the pusher.The catheter used in the procedure was not returned, so the investigation could not determine if it had caused or contributed to the reported complaint.
 
Event or Problem Description
No additional incident information was received.Please see h6 and h11.

Brand Name
AZUR CX DETACHABLE
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
MICROVENTION INC
35 enterprise
aliso viejo CA 92656
Manufacturer (Section G)
MICROVENTION INC
35 enterprise
aliso viejo CA 92656
Manufacturer Contact
terrence callahan
35 enterprise
aliso viejo, CA 92656
7142478000
MDR Report Key21721801
Report Number2032493-2025-90017
Device Sequence Number9492647
Product Code KRD
UDI-Device Identifier00812636021102
UDI-Public(01)00812636021102(11)221003(17)270930(10)0000267818
Combination Product (Y/N)N
Initial Reporter StateSC
Initial Reporter CountryUS
PMA/510(K) Number
K122316
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/16/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number45-752039
Device Lot Number0000267818
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/12/2025
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/03/2025
Supplement Date Received by Manufacturer04/03/2025
Initial Report FDA Received Date03/28/2025
Supplement Report FDA Received Date04/17/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/03/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AMPLATZER PLUG UNKNOWN DETAILS.; KMP 5FR CATHETER UNKNOWN DETAILS.
Patient SexUnknown